Alert archive / Texas / Tornado Warnings in 2022

Tornado Warning 2, NWS San Angelo, TX

May 1, 2022Fisher County, Texas

NWS San Angelo, TX issued this tornado warning at May 1, 2022, 8:28 PM CDT for Fisher County, Texas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 1, 2022, 8:28 PM CDT (01:28 UTC)
Expired
May 1, 2022, 8:54 PM CDT
In force
26 min
Issued by
NWS San Angelo, TX
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

County Fisher County, TX

The radar

The Dyess AFB radar (KDYX), 117 km from the middle of the area, began a volume at 01:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 1, 2:51 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 1.5 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2022-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1553 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2022-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1553 J/kg
Mixed-layer CIN
-71 J/kg
Mixed-layer LCL
1349 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted.

572 
WFUS54 KSJT 020128
TORSJT
TXC151-020215-
/O.NEW.KSJT.TO.W.0002.220502T0128Z-220502T0215Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service San Angelo TX
828 PM CDT Sun May 1 2022

The National Weather Service in San Angelo has issued a

* Tornado Warning for...
  Southwestern Fisher County in west central Texas...

* Until 915 PM CDT.
    
* At 827 PM CDT, a severe thunderstorm capable of producing a tornado
  was located over Capitola, or 10 miles west of Longworth, moving
  east at 30 mph.

  HAZARD...Tornado and quarter size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Roby and Longworth around 845 PM CDT.

Other locations impacted by this tornadic thunderstorm include Busby,
Capitola and Gannon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3254 10063 3268 10065 3277 10031 3256 10026
TIME...MOT...LOC 0127Z 250DEG 26KT 3264 10052 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

JW
3 follow-up statements
309 
WWUS54 KSJT 020140
SVSSJT

Severe Weather Statement
National Weather Service San Angelo TX
840 PM CDT Sun May 1 2022

TXC151-020215-
/O.CON.KSJT.TO.W.0002.000000T0000Z-220502T0215Z/
Fisher TX-
840 PM CDT Sun May 1 2022

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR
SOUTHWESTERN FISHER COUNTY...
    
At 840 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Busby, or near Longworth, moving east at 25 mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Roby and Longworth around 845 PM CDT.

Other locations impacted by this tornadic thunderstorm include Busby,
Capitola and Gannon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3255 10057 3269 10061 3277 10031 3256 10026
TIME...MOT...LOC 0140Z 250DEG 26KT 3267 10041 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

JW
679 
WWUS54 KSJT 020149
SVSSJT

Severe Weather Statement
National Weather Service San Angelo TX
849 PM CDT Sun May 1 2022

TXC151-020215-
/O.CON.KSJT.TO.W.0002.000000T0000Z-220502T0215Z/
Fisher TX-
849 PM CDT Sun May 1 2022

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR SOUTH
CENTRAL FISHER COUNTY...
    
At 848 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Longworth, moving east at 25 mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
south central Fisher County, including the following locations...
Busby.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3256 10043 3272 10048 3277 10031 3256 10026
TIME...MOT...LOC 0148Z 250DEG 26KT 3269 10034 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$
JW
264 
WWUS54 KSJT 020154
SVSSJT

Severe Weather Statement
National Weather Service San Angelo TX
854 PM CDT Sun May 1 2022

TXC151-020203-
/O.CAN.KSJT.TO.W.0002.000000T0000Z-220502T0215Z/
Fisher TX-
854 PM CDT Sun May 1 2022

...THE TORNADO WARNING FOR SOUTH CENTRAL FISHER COUNTY IS
CANCELLED...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 1000 PM CDT for west central
Texas.

LAT...LON 3256 10043 3272 10048 3277 10031 3256 10026
TIME...MOT...LOC 0151Z 250DEG 26KT 3270 10029 

$$

JW

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at May 1, 5:31 PM CDT, 2 hours 57 minutes earlier.

Area forecast discussion, May 1, 5:31 PM CDT, 2 hours 57 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
531 PM CDT Sun May 1 2022

...New AVIATION...

.SHORT TERM...
(This evening through Monday)
Issued at 306 PM CDT Sun May 1 2022

Main concern will be severe thunderstorms with the possibility of
very large hail this evening.

A warm front moving northward across the Concho Valley has
increased low level moisture across the area. Light rain showers
continue across the hill country and Edwards Plateau. The main
line of storms is beginning to develop across the western Permian
Basin and far west Texas, with a Tornado Watch in effect for the
western counties. Expect this line to increase in intensity and
coverage this afternoon and reach the western counties this
evening, around 7 pm or later. Storms should continue overnight as
a QLCS/squall line with large hail and damaging winds as the main
threats. Cannot rule out a few tornadoes,as well. Storms should
continue in the eastern counties early tomorrow morning....moving
east out of the area by afternoon.

&&

.LONG TERM...
(Monday night through next Saturday)
Issued at 329 PM CDT Sun May 1 2022

By Monday evening, any storms that develop Monday afternoon in
our southeastern counties are expected to be east of our area, so
will keep a dry forecast going Monday night.

A cold front will follow the precipitation chances, and move
south to near a Sterling City to Brownwood line. Highs will be in
the mid 70s to lower 80s north of the front, and in the mid 80s to
potentially mid 90s south of the front. There may be a few
showers or thunderstorms along or south of the front during the
afternoon or evening.

Wednesday still appears to be the next potentially active day
with severe weather possible. An upper level low will move out of
the northern/central Rockies, with a trailing shortwave trough
moving over our area during the afternoon/evening. A dryline is
expected to set up just west of our area that should provide a
focus for afternoon/evening thunderstorms to develop off of, then
move east, similar to tonight's situation. Large hail, and
damaging wind gusts would be the main concerns, but isolated
tornadoes cannot be ruled out either. Late Wednesday night into
Thursday morning, a cold front will move through which could
provide a secondary chance for showers and thunderstorms, so have
kept the Chance PoPs going for much of the area through Thursday.

Dry weather, with a pronounced warm-up is expected from Friday
into next weekend. Temperatures will approach 100 degrees on
Saturday and Sunday.

&&

.AVIATION...
(00Z TAFS)
Issued at 521 PM CDT Sun May 1 2022

Currently seeing VFR conditions across the terminals. Scattered
showers and thunderstorms will be possible later this evening,
some possibly severe. Will include TEMPO groups across the
terminals this evening, with the best timing for convection
between 02Z and 05Z. Will amend as necessary through the evening
hours. Overnight, expect another round of stratus to develop after
09Z and persist through the morning hours, before scattering out
to VFR. Gusty southwest winds will develop after 15Z and continue
through the afternoon hours.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene     64  90  56  81 /  60  20   0  10
San Angelo  65  92  63  90 /  70  20   0  10
Junction    65  85  65  91 /  60  30   0  20
Brownwood   66  86  63  82 /  60  30  10  20
Sweetwater  64  93  55  83 /  60  10   0   0
Ozona       66  89  64  90 /  60  10   0  10
Brady       66  85  66  88 /  60  30   0  20

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...08
LONG TERM....20
AVIATION...24
Hazardous weather outlook, May 1, 6:42 AM CDT, 13 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service San Angelo TX
642 AM CDT Sun May 1 2022

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-021145-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
642 AM CDT Sun May 1 2022

This Hazardous Weather Outlook is for portions of west central
Texas.

.DAY ONE...Today and Tonight

There is an enhanced risk for severe thunderstorms for this
afternoon and into the overnight hours generally north and west of
an Ozona to San Angelo to Albany line with a slight risk for
severe storms covering the rest of the area. As the warm front
lifts north, scattered severe storms may develop this afternoon
where all hazards will be possible but the primary hazard will be large
to very large (2+ inch) hail. A second area of storms will
develop off of a dryline in West Texas and move into the West
Central Texas area by this evening. Again all hazards will be
possible with the threat of large hail and damaging winds acting
as the primary hazards with this batch. Some heavy rainfall with
this second area of storms may also cause localized flooding.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Another round of severe storms will be possible Wednesday into
Thursday

.SPOTTER INFORMATION STATEMENT...
Spotter activation will likely be needed this afternoon and
evening.

In the hours before

Special weather statement, May 1, 7:36 PM CDT, 52 minutes before
Special Weather Statement
National Weather Service San Angelo TX
736 PM CDT Sun May 1 2022

TXZ065-066-072-020100-
Runnels TX-Tom Green TX-Coke TX-
736 PM CDT Sun May 1 2022

...A strong thunderstorm will impact portions of southeastern Coke,
northeastern Tom Green and southwestern Runnels Counties through 800
PM CDT...

At 735 PM CDT, Doppler radar was tracking a strong thunderstorm over
O.c. Fisher Reservoir, moving northeast at 25 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
San Angelo, Miles, Orient, San Angelo State Park, O.c. Fisher
Reservoir, Lake Nasworthy, Harriet, Tennyson, Grape Creek and
Goodfellow Air Force Base.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 1000 PM CDT for west central
Texas.

&&

LAT...LON 3151 10065 3180 10034 3158 10009 3158 10011
      3156 10011 3136 10053
TIME...MOT...LOC 0035Z 235DEG 21KT 3148 10052

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

JW
Special weather statement, May 1, 7:55 PM CDT, 33 minutes before
Special Weather Statement
National Weather Service San Angelo TX
755 PM CDT Sun May 1 2022

TXZ049-020145-
Fisher TX-
755 PM CDT Sun May 1 2022

...A strong thunderstorm will impact portions of western Fisher
County through 845 PM CDT...

At 755 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Inadale, moving east at 35 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Roby, Hobbs, Longworth, Gannon, Busby, Capitola and Us-
180 Near The Fisher-Scurry County Line.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 1000 PM CDT for west central
Texas.

&&

LAT...LON 3291 10030 3252 10026 3253 10066 3276 10066
      3277 10065
TIME...MOT...LOC 0055Z 265DEG 30KT 3264 10062

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

JW

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 7:00 PM CDTSevere Thunderstorm Warning Considerable damage threatSJTCrockett60 min
May 1, 7:36 PM CDTSpecial Weather StatementSJTTom Green24 min
May 1, 7:38 PM CDTSevere Thunderstorm WarningSJTColeman, Runnels, Taylor37 min
May 1, 7:55 PM CDTSpecial Weather StatementSJTFisher50 min
May 1, 8:00 PM CDTSevere Thunderstorm WarningSJTCrockett60 min
May 1, 8:06 PM CDTTornado Warning Tornado observedSJTFisher39 min
May 1, 8:11 PM CDTAreal Flood AdvisorySJTCrockett3 hr
May 1, 8:15 PM CDTSevere Thunderstorm WarningSJTCallahan, Coleman, Runnels, Taylor45 min
May 1, 8:23 PM CDTAreal Flood AdvisorySJTFisher, Jones3 hr
May 1, 8:29 PM CDTSpecial Weather StatementSJTRunnels46 min
May 1, 8:30 PM CDTSevere Thunderstorm WarningSJTCallahan, Jones, Shackelford, Taylor45 min
May 1, 8:38 PM CDTSevere Thunderstorm WarningSJTColeman, Concho, Runnels52 min
May 1, 9:00 PM CDTSpecial Weather StatementSJTUpton45 min
May 1, 9:04 PM CDTSevere Thunderstorm WarningSJTFisher, Haskell, Jones41 min
May 1, 9:06 PM CDTSpecial Weather StatementSJTColeman39 min
May 1, 9:08 PM CDTSpecial Weather StatementSJTCallahan52 min
May 1, 9:20 PM CDTSevere Thunderstorm WarningSJTCallahan, Coleman22 min
May 1, 9:22 PM CDTSevere Thunderstorm Warning Considerable damage threatSJTHaskell, Jones, Throckmorton53 min
May 1, 9:45 PM CDTSevere Thunderstorm WarningSJTBrown, Coleman45 min
May 1, 9:46 PM CDTSevere Thunderstorm WarningSJTJones44 min
May 1, 10:27 PM CDTSevere Thunderstorm Warning Considerable damage threatSJTBrown, Coleman, McCulloch, San Saba48 min
May 1, 10:44 PM CDTSpecial Weather StatementSJTTom Green46 min
May 1, 11:05 PM CDTSpecial Weather StatementSJTShackelford40 min
May 1, 11:11 PM CDTSpecial Weather StatementSJTBrown49 min
May 1, 11:14 PM CDTSevere Thunderstorm Warning Considerable damage threatSJTBrown, San Saba21 min
May 1, 11:42 PM CDTSevere Thunderstorm WarningSJTBrown33 min
May 2, 12:18 AM CDTSpecial Weather StatementSJTCallahan42 min

Nearby

Tornado Warnings in Texas, 2022Every tornado warning in 2022Tornadoes in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.